U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-31-2014, 12:05 PM
 
267 posts, read 348,793 times
Reputation: 320

Advertisements

I've gone down to 60 mgs from 90 mgs for the past 5 days (taking .25 or .5 of klonapin as well) and haven't felt any withdrawal. I'm kind of excited.
Reply With Quote Quick reply to this message

 
Old 01-02-2015, 03:15 PM
 
5,697 posts, read 5,627,315 times
Reputation: 1939
Quote:
Originally Posted by box*of*rain View Post
Why is it so effing hard?
Lost my job end of September. Since I already met my deductible a friend said it was more beneficial to do COBRA than get on a new plan. Sent in my $500 + check for COBRA and as of more than a month later Cigna has no record that I should still be covered....which is a whole other issue.
So I thought I'd try to wean myself off my 90 mgs of cymbalta since I had to pay out of pocket ($575!!) for it while waiting for cobra to kick in. I've gone exactly one day and about three hours on 60 mg and have lost my mind. Just popped 30 to get me back on track.
My god! Why is it so hard to get off these pills???


they cost 4 dollars at wal mart
I have no insurance'
and it is not a good idea to do this yourself
I do not take that high a dosage
there are other options, but playing doctor is just dumb
Reply With Quote Quick reply to this message
 
Old 01-02-2015, 08:08 PM
 
267 posts, read 348,793 times
Reputation: 320
I'm doing this with the help of my primary doc.
Reply With Quote Quick reply to this message
 
Old 01-27-2015, 05:34 PM
 
267 posts, read 348,793 times
Reputation: 320
For those interested I'm at 20 mgs a day now (down from 90 mgs). I've had some seriously ****ty days (today, for instance) but I've had seriously ****ty days regardless if I'm on meds or not. Think it's just part of my make-up. I did ride my exercise bike for 30 minutes/7.3 miles and it seemed to help. Just need to keep up with it. Also, still taking the klonapin as needed since those brain zaps/dizzy spells are definitely in play.
Reply With Quote Quick reply to this message
 
Old 01-27-2015, 05:46 PM
 
6,899 posts, read 3,644,950 times
Reputation: 2449
Call your Dr. See if the office has samples for you. Ask for a script to be called in to your pharmacy for generic.
Reply With Quote Quick reply to this message
 
Old 01-27-2015, 07:41 PM
 
267 posts, read 348,793 times
Reputation: 320
I want to be off Cymbalta. I don't feel it had been doing much the past few months. So, I have a script for generic Effexor that someone on here mentioned, as well as my doctor. I'll see how I feel once I'm off Cymbalta entirely.
Reply With Quote Quick reply to this message
 
Old 02-01-2015, 09:00 PM
 
Location: Cushing OK
14,545 posts, read 18,413,482 times
Reputation: 16831
Quote:
Originally Posted by box*of*rain View Post
For those interested I'm at 20 mgs a day now (down from 90 mgs). I've had some seriously ****ty days (today, for instance) but I've had seriously ****ty days regardless if I'm on meds or not. Think it's just part of my make-up. I did ride my exercise bike for 30 minutes/7.3 miles and it seemed to help. Just need to keep up with it. Also, still taking the klonapin as needed since those brain zaps/dizzy spells are definitely in play.
You may find as you back out of an anti depressent, you have some really bad days over things which might not seem so bad. But your natural coping has been compromised and you need to train it again. If its bad and you feel frozen, take paper and write about it, define how you feel and when you see it what is bringing it on. When you know then you can be aware of it and finds ways to disarm it. I'd feel horribly depressed when I didn't seem to have gotten anything done. So I did a list each day of ten things I wanted to finish that day and picked one. Maybe it was a small thing, but I had to finish it by sleep time. And the satisfaction with that helped negate the anxiety about the rest. This is an example of how you can help yourself but first when one of those hidden bombshells come out you need to find a way to identify the emeny so you can disarm it.

I took over a year to ease off a too high dosage of lamicatal and welbrutan, with serequal for crisis moments. Eventually I realized the small amounts left were not even effecting me and quit it all and along the way found that many things that 'triggered' were able to be disarmed by seeing them for what they were. I was on really high doses since due to illness I absorb somewhere between some or all of meds so they overdosed me too much out of 'caution'. For me it was necessary to drop the drugs since I'd gained weight and it worsened the old medical condition the pdocs dismissed as unimportant but I would have done it anyway since I didn't feel like myself anymore.

I wish pdocs were more willing to support and assist patients who can't handle the drugs since it should be a partnership, not a dictatorship.
Reply With Quote Quick reply to this message
 
Old 02-06-2015, 10:25 PM
 
289 posts, read 383,182 times
Reputation: 330
If you do experience anymore withdrawal symptoms from the Cymbalta, make friends with Dramamine. It worked wonders for me when I was withdrawing from Effexor. It made the world stop spinning. I couldn't take the withdrawal anymore and started taking a tapered dose of Zoloft for a week. Some antidepressants, like Prozac and Zoloft, have a half-life of several days, so you withdraw slowly. Effexor and Cymbalta have a half-life of maybe a day, so you start to withdraw about 36 hours after your last dose.

Personally I wouldn't ever recommend Effexor to anyone simply because of the nightmare the withdrawal is. The longer you're on it the worse it'll be in the end, too.

If you do find yourself being prescribed an expensive, name-brand drug that work for you but you can't afford: buy from Canada. Outside the US these drug companies don't hold patents, so you can get generic forms of those pills from pharmacies in India or Great Britain, with the transaction handled by companies in Canada. I'm on a name-brand drug for a physical problem right now, and I get generic pills through Canada at about 40% less than if I bought them in the US.

On another note, have you ever been to psychotherapy with a counselor or psychologist? You mention seeing a psychiatrist (which is a medical doctor), but the former are trained specifically in psychotherapies, like cognitive-behavioral therapy, that have been shown in studies to either complement or have better success long-term than medication alone, depending on your disorder. And yes, you will encounter doctors/shrinks you don't like. Just like you don't get along with all your neighbors, you won't get along with every shrink. You may need to try a few out before you find one you mesh with. The things about psychiatrists, too, is that insurance usually only allows like a 20 min visit every 6 weeks with them, whereas many insurance plans will allow you to see a psychologist every couple of weeks for 50 min per visit.
Reply With Quote Quick reply to this message
 
Old 02-07-2015, 01:04 AM
 
267 posts, read 348,793 times
Reputation: 320
I've seen therapists on and off for the past 20 years. I mostly felt no benefit.
Reply With Quote Quick reply to this message
 
Old 02-13-2015, 09:16 PM
 
267 posts, read 348,793 times
Reputation: 320
Im at about 15 ish mgs of Cymbalta now. Today is the worst as far as withdrawal symptoms. Body feels like I have the flu. Brain zaps in full force. Very dizzy.
I read somewhere that getting off Effexor is even harder. I don't know anyone who has been on/stayed on the same anti depressants for long spans of time. It seems that after a few years the effects start wearing off and a new AD is needed. So, knowing how hard every AD I've ever been on has been to get off, why would I want to try a new one?
Just feeling so frustrated today.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6. The time now is 03:46 PM.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top